Florida, 2016Flood in Florida, July 26, 2016
July 26, 2016 · NWS JAX · 1 event in 1 county or zone
SW steering flow focused the daily afternoon sea breeze and outflow boundary merger along the St. Johns River Basin.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
SW steering flow focused the daily afternoon sea breeze and outflow boundary merger along the St. Johns River Basin. High moisture content and warm mid level temperatures favored storms to be heavy rainfall producers.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 26, 1:25 PM EST, 6 hours 7 minutes earlier.
Area forecast discussion, Jul 26, 1:25 PM EST, 6 hours 7 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
225 PM EDT TUE JUL 26 2016
.SHORT TERM /thru Wed/...
Scattered showers have developed with the west coast
seabreeze this afternoon. A sw steering flow will result in
seabreezes mergering near the Highway 301 corridor 21z-00z. Warm
temperatures aloft will keep storms below severe levels with
showers and storms increasing in coverage with near seabreeze
collision. Showers will then dissipate this evening with loss of
heating. Overnight lows will be in the low/mid 70s inland and
upper 70s coast. On Wednesday the Bermuda high will strengthen and
bring stronger subsidence and drier mid level air. Rain chances
will lower back to isolated coverage. High temperatures Wednesday
will reach the mid to upper 90s inland with heat indices again
near 105.
.LONG TERM /Thursday through Tuesday/...
During remainder of week and weekend...strong upper ridge
weakens/flattens over the area as upper trough moves eastward
from Midwest to Mid-Atlantic well north of our area. Continued
hot conditions through the week into next weekend with upper
ridge remaining over forecast area. Surface high pressure ridge
remains centered over ctrl FL thru Friday...maintaining s to sw
surface flow over the region. During the weekend...the ridge axis
moves little while a weak surface trough moves southward across
ctrl GA in response to Mid-Atlantic region shortwave trough aloft.
Little change in the pattern at the surface and aloft seen for
early next week. The pattern supports continued above normal
temperatures with highs in the mid to occasionally upper 90s
inland... lower 90s coast...and lows in the mid-upper 70s.
Afternoon heat index values will be in the 100-105 range each day.
Maintain low POPs Thursday afternoon for very widely scattered
afternoon t-storms...and have slow increase in afternoon POPs
each day.
&&
.AVIATION...Mostly VFR conditions through tonight. Afternoon and
evening storms will develop and increase from the Gulf coast and
move ne. Have VCTS for now but and may need to upgrade to TEMPOs
if storms approach TAF sites between 20z-01z.
&&
.MARINE...Surface ridge south of the waters will provide a southwest
flow the next few days with daily afternoon shifts to the southeast
ear the coast. Nocturnal wind surges offshore are expected each night
with winds increasing to around 15 knots. Seas will be 2 to 4 feet.
Rip Currents: Low risk through Wednesday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 73 96 74 97 / 10 20 10 10
SSI 77 93 79 94 / 20 10 10 10
JAX 75 96 75 96 / 30 20 20 20
SGJ 75 92 77 93 / 30 20 10 10
GNV 73 94 73 95 / 20 20 20 20
OCF 74 95 74 95 / 20 30 20 30
&&
.JAX Watches/Warnings/Advisories...
FL...None.
GA...None.
AM...None.
&&
Wolf/Zibura/Walker
Hazardous weather outlook, Jul 26, 2:27 AM EST, 17 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 AM EDT TUE JUL 26 2016
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-270730-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
327 AM EDT TUE JUL 26 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
AND EVENING. ISOLATED STRONG STORMS ARE POSSIBLE WITH GUSTY
WINDS...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY HEAVY
RAINFALL.
HEAT INDICES ARE FORECAST TO BE 102 TO 107 DEGREES THIS
AFTERNOON.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
ISOLATED TO WIDELY SCATTERED MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ARE EXPECTED EACH DAY. STRONG STORMS ARE
POSSIBLE...WITH GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY
DOWNPOURS.
HEAT INDICES OVER 100 DEGREES WILL BE POSSIBLE EACH AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Jul 26, 5:56 PM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
656 PM EDT TUE JUL 26 2016
FLZ024-025-124-125-262315-
COASTAL NASSAU FL-INLAND NASSAU FL-COASTAL DUVAL FL-INLAND DUVAL FL-
656 PM EDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NASSAU AND NORTH CENTRAL
DUVAL COUNTIES UNTIL 715 PM EDT...
AT 656 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF JACKSONVILLE INTERNATIONAL ARPT...MOVING EAST AT 5
MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE INTERNATIONAL ARPT AND YULEE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3047 8173 3064 8181 3073 8166 3073 8163
3074 8163 3072 8162 3072 8161 3073 8161
3074 8160 3051 8150
TIME...MOT...LOC 2256Z 248DEG 6KT 3059 8170
SANDRIKSpecial weather statement, Jul 26, 6:20 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
720 PM EDT TUE JUL 26 2016
FLZ025-032-125-262345-
COASTAL DUVAL FL-CLAY FL-INLAND DUVAL FL-
720 PM EDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY AND EASTERN
DUVAL COUNTIES UNTIL 745 PM EDT...
AT 720 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM OCEANWAY TO NEAR LAKESIDE. MOVEMENT WAS EAST AT
10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ORANGE PARK...UNF...MANDARIN...ARLINGTON...
MIDDLEBURG...FRUIT COVE...OCEANWAY...ORTEGA...BAYMEADOWS...
CRAIG FIELD...RIVERSIDE...SAN MARCO...DOCTORS INLET...
LITTLE TALBOT ISLAND...FORT CAROLINE...FLEMING ISLAND...NAS JAX...
LAKESIDE AND NORMANDY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3012 8158 3012 8168 3007 8169 3006 8190
3052 8166 3055 8159 3052 8154 3055 8152
3056 8153 3057 8149 3058 8150 3059 8147
3058 8148 3056 8148 3056 8149 3054 8147
3056 8147 3047 8141
TIME...MOT...LOC 2320Z 255DEG 7KT 3047 8163 3015 8181
SANDRIKSpecial weather statement, Jul 26, 6:47 PM EST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
747 PM EDT TUE JUL 26 2016
FLZ025-124-125-270015-
COASTAL NASSAU FL-COASTAL DUVAL FL-INLAND DUVAL FL-
747 PM EDT TUE JUL 26 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NASSAU AND CENTRAL
DUVAL COUNTIES UNTIL 815 PM EDT...
AT 747 PM EDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR YULEE TO BELLAIR-MEADOWBROOK TERRACE.
MOVEMENT WAS EAST AT 10 MPH.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
WIND DAMAGE.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...FERNANDINA BEACH...ORANGE PARK...ARLINGTON...YULEE...
OCEANWAY...ORTEGA...RIVERSIDE...SAN MARCO...CECIL FIELD...NAS JAX...
NORMANDY...BELLAIR-MEADOWBROOK TERRACE...TALLYRAND AND JACKSONVILLE
HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3012 8167 3014 8169 3019 8168 3019 8185
3021 8191 3058 8163 3073 8142 3065 8140
TIME...MOT...LOC 2347Z 250DEG 9KT 3057 8154 3015 8175
SANDRIKFlood, Duval
- When
- July 26, 7:32 PM EST to 8:32 PM EST
- Where
- Duval County, 2.39 mi SW of Jacksonville to 2.17 mi SE of Simpson Yard
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.326, -81.699
Flooding occurred along McCoy's Creek from near the Hollybrook Park, southward toward the creek basin between Leland Rad and Nixon Street. Several vehicles were stranded in the water due to water depths of 2 to 3 ft. One vehicle had 4 persons inside and it floated 2 blocks and then drifted toward the creek. The cost of damage was unknown, but it was estimated so the event could be included in Storm Data.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Georgia, July 26, 20161 death · 1 event
- Tornadoes and Hail in Nebraska, July 26, 2016$25,000 · EF2 · 34 events
- Drought in Mississippi, July 26 to 31, 2016$210,000 · 7 events
- Damaging Winds and Lightning Strikes in Virginia, July 26, 2016$85,000 · 50 kt wind · 10 events
- Tornado and Hail in North Dakota, July 26, 2016$70,000 · EF0 · 6 events
- Hail and Damaging Winds in Nebraska, July 26 to 27, 2016$40,000 · 1 in hail · 12 events
- Lightning Strike in Alabama, July 26, 2016$60,000 · 1 event
- Debris Flow and Flooding in Washington, July 26, 2016$29,000 · 52 kt wind · 5 events
- Damaging Wind and Lightning Strike in Arizona, July 26, 2016$25,000 · 50 kt wind · 2 events
- Hail and Damaging Winds in Nebraska, July 26, 20161.75 in hail · 12 events
- Lightning Strike in Indiana, July 26, 20161 injured · 1 event
- Lightning Strike in North Carolina, July 26, 20161 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 648340.